MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012451-20
Medical Device Problem Codes Inflation Problem (1310); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: a visual inspection was performed on the returned device.The hypotube was separated 0.5 mm distal to the hub.The strain relief tubing was kinked at the same location as the separation but was still intact.The reported inflation issue was unable to be confirmed because the balloon was not able to be tested because of the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported inflation issue because of the condition of the returned device.Although a conclusive cause for the inflation issue could not be determined, the noted damages appear to be related to operational circumstances of the procedure as it is likely that manipulation and/or mishandling as well as the difficult anatomy contributed to the hypotube detachment.There was no damage noted to the balloon catheter during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid right coronary artery with moderate tortuosity, heavy calcification and 90% stenosis.A 3.5 x 20 mm nc trek rx balloon dilatation catheter (bdc) was advanced to the lesion for pre-dilatation; however, on attempting to inflate the balloon to the rate of burst pressure (rbp) the balloon completely failed to inflate.A non-abbott 3.5 x 20 mm balloon catheter was used to successfully pre-dilate the lesion prior to the deployment of a 3.5 x 48 mm xience xpedition stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Returned goods analysis identified that the hypotube was separated 0.5 mm distal to the hub.The strain relief tubing was kinked at the same location as the separation but was still intact.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8251110
Report Number2024168-2019-00376
Device Sequence Number16542556
Product Code LOX
UDI-Device Identifier08717648151996
UDI-Public08717648151996
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number1012451-20
Device Lot Number70601G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1